MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) INJECTION GOLD PROBE¿; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC - COSTA RICA (COYOL) INJECTION GOLD PROBE¿; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00560160
Medical Device Problem Codes Material Puncture/Hole (1504); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Investigation findings of gold probe tip detached.Reported event of the needle coming out through the catheter.Investigation results: a visual evaluation of the returned injection gold probe revealed that the distal tip was detached and catheter was kinked near the electrical connector.Further evaluation found the needle had punctured through the sheath.Due to anatomical/procedural factors encountered during the procedure; performance of the device was limited.Therefore, the most probable root cause classification for the reported failure is operational context.A review of the device history record (dhr) was performed and no deviations were found.A search of the complaint database revealed that no other complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that an unknown event occurred with an injection gold probe¿ with an while being used in the colon descendens during a procedure performed on (b)(6) 2016.There were no patient complications reported as a result of this event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.The investigation found the distal tip of the gold probe was detached, this is now deemed an mdr reportable event.

Brand Name
INJECTION GOLD PROBE¿
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6248148
Report Number3005099803-2016-04117
Device Sequence Number1477943
Product Code KNS
UDI-Device Identifier08714729056508
UDI-Public(01)08714729056508(17)20170415(10)17896258
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K961349
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2017
Device Model NumberM00560160
Device Catalogue Number6016
Device Lot Number17896258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2016
Initial Report FDA Received Date01/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1